advertisement
Question
Posted by: Cathy | 2005/12/13

Slow metabolism?

I know that everybody blames their weight gain on a slow metabolism. I'm a very active person (I run marathons and run between 5 - 10 km a day) In July this year I had a procedure to have endometriosis removed. I have decided to go onto a contraceptive (the injection), and have not changed anything else in my diet, or routine but have gained 8 kgs. I'm now really concerned about my weight, and try as I might I can't seem to loose the weight. I'm normally not concerned about my weight, but I need advice as how to get this under control. Should I see a doctor? Please help me!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Cathy
I suspect that the contraceptive injection has caused this weight gain. That is the problem with taking female hormones, some of them cause weight loss and others cause weight gain and every woman's reaction is individual. I would recommend that you go back to the prescribing dr and discuss this problem with him/her. It may be possible to change the dosage or the type of contraception you use.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: mimo | 2005/12/13

I think your problem is because of the contraseption you took this seems not suitable for you and those 8 kgs you gained because your body is holding the water because of the hormon not because of low mitabolism, if you feel worry it is better to discus that with your doctor and in the future try another contraception than injections or pills.

Reply to mimo

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement